Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 50, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 4:30 PM CDT for 4 counties in Illinois. It was in force for 60 min. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 4, 1999, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties DeWitt County, IL, Logan County, IL, McLean County, IL, Menard County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:43 PM CDT | Thunderstorm Wind 61 | Carlock, IL | As a line of severe thunderstorms moved southeast across McLean County, several reports of damage were reported. In Carlock, a 70 mph wind gust was reported. On the west side of Bloomington, a large tree fell onto a house causing moderate damage to the roof |
| Jun 4, 4:45 PM CDT | Tornado F0 | Lincoln, IL | A tornado briefly touched down north of county road 1850N between I-155 and IL Route 121. No injuries or damage were reported. |
| Jun 4, 4:50 PM CDT | Tornado F0 | Carlock, IL | A tornado briefly touched down on the Hudson/Carlock blacktop 5 miles east of Carlock. No damage or injuries were reported. |
| Jun 4, 4:50 PM CDT | Tornado F0 | Lincoln, IL | The tornado initially touched down near the intersection of I-155 and I-55, about 3.5 miles northwest of Lincoln. It blew over several semis causing injuries to two drivers. The drivers were treated and released. The tornado continued to the east southeast |
| Jun 4, 4:50 PM CDT | Thunderstorm Wind 61 | Lincoln, IL | Just to the south of the tornado that moved through the northern sections of Lincoln, a swath of damaging downburst winds cut a path through portions of Lincoln. Numerous trees, tree limbs, and power lines were blown down. Several residences sustained damage |
| Jun 4, 4:53 PM CDT | Tornado F0 | Lincoln, IL | A tornado briefly touched down near the I-55 exit 123 ramp four miles southwest of Lincoln. No injuries or damage were reported. |
| Jun 4, 4:56 PM CDT | Tornado F0 | Bloomington, IL | A tornado briefly touched down on Stringtown Road 4 miles southwest of Bloomington. No injuries or damage were reported. |
| Jun 4, 5:04 PM CDT | Tornado F0 | Heyworth, IL | A tornado briefly touched down near the intersection of county roads 1200E and 450N then lifted. It touched down briefly once more one mile north of Heyworth. No injuries or damage were reported. |
| Jun 4, 5:10 PM CDT | Tornado F0 | Lexington, IL | A tornado briefly touched down in a field one mile west of Lexington. No injuries or damage were reported. |
| Jun 4, 5:13 PM CDT | Tornado F0 | Chenoa, IL | A tornado briefly touched down one mile southwest of Chenoa, lifted and touched down once more 3 miles south of Chenoa. No injuries or damage were reported. |
| Jun 4, 5:35 PM CDT | Tornado F0 | Saybrook, IL | A tornado briefly touched down in a field one mile south of Saybrook. No damage was reported. |
| Jun 4, 5:38 PM CDT | Tornado F0 | Anchor, IL | A tornado touched down briefly several times from 2 miles north of Anchor to half a mile north of Cropsey. No damage was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 042130 TORSPI ILC017-039-107-113-129-042230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 430 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... CASS COUNTY IN CENTRAL ILLINOIS DE WITT COUNTY IN CENTRAL ILLINOIS LOGAN COUNTY IN CENTRAL ILLINOIS MCLEAN COUNTY IN CENTRAL ILLINOIS MENARD COUNTY IN CENTRAL ILLINOIS * UNTIL 530 PM CDT * AT 425 PM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN A LINE EXTENDING FROM 15 MILE NORTHWEST OF BLOOMINGTON TO 15 MILES NORTHWEST OF LINCOLN TO 10 MILES NORTHWEST OF BEARDSTOWN... MOVING ESE 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GRIDLEY BLOOMINGTON-NORMAL ATLANTA CLINTON LINCOLN PETERSBURG ATHENS VIRGINIA CASS BEARDSTOWN IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMVES SHOULD BE ABANDONED FOR A SAFER SHELTER. SMITH/AUTEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 4, 2:33 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 4 1999 SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN. COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS ARRIVING FOR WEEKEND AND INTO NEXT WEEK. NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE. WILL TRY FOR OZFILX. PRELIMINARY CtCF FOR COORDINATION. SPI BB 067/087 069/089 77743 PIA BB 065/085 068/088 77743 DEC BB 067/087 069/089 77643 CMI BB 062/084 066/087 77643 MTO BB 066/086 069/089 77633 LWV BB 066/086 069/089 77533 AUTEN
In the hours before
Special weather statement, Jun 4, 11:00 AM CDT, 5 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 4 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST ILLINOIS THROUGH TONIGHT. A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA. HUETTL
Special weather statement, Jun 4, 11:00 AM CDT, 5 hours 30 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 4 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST ILLINOIS THROUGH TONIGHT. A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 67 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 63 min |
| Jun 4, 3:51 PM CDT | Tornado Warning | ILX | Marshall | 54 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Mason, Schuyler | 59 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | Cass | 60 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Macon, Sangamon | 55 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Morgan, Scott | 55 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Piatt | 49 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Christian | 49 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 33 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Moultrie | 57 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Shelby | 57 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | ILX | Macon, Piatt | 28 min |
| Jun 4, 6:01 PM CDT | Tornado Warning | ILX | Christian | 14 min |
| Jun 4, 6:11 PM CDT | Tornado Warning | ILX | Coles | 64 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 35 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Shelby | 35 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Cumberland, Effingham | 56 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 56 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | ILX | Clark, Clay, Jasper | 62 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.